My grandfather is on quite a few different medications, Coumadine, Cozaar, and Bumex (for short) to name a few. He recently had a pacemaker implanted in him. Some of the medications are to speed up the heart and some are too slow it down. He has an irregular heartbeat. I am wondering why he is on these medications that effect the heart rate even though he has a pacemaker. Isn't that what the pacemaker is for. I would appreciate any advice and answers. Thank You.
As is the case with your grandfather, many elderly people have what is called sick sinus syndrome. Thisis a case where the heart may go excessively fast, but may also go very slow. the pacemaker is there as a backup if the heart should go slow. The medications are to keep the heart from going Fast.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.